MAUDE Adverse Event Report: AVANOS MEDICAL INC. DH EF BALLOON TUBES PRODUCTS; MIC-KEY JEJUNAL FEEDING TUBE KIT

AVANOS MEDICAL INC. DH EF BALLOON TUBES PRODUCTS; MIC-KEY JEJUNAL FEEDING TUBE KIT
Model Number 0230-14-3.0
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the tube failed/broke; the other half had to be retrieved endoscopically.There was no reported injury additional information received 16nov2022 reported, the tube had been in place for no more than 2 weeks and the patient was reportedly in ¿fine condition¿.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 07 dec 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation; the provided sample was received in two pieces.The breaking point was viewed under magnification (20x) and was noted to have jagged edges.Additionally, it appeared that there were missing tubing pieces due to the separation points not matching when an attempt was made to re-form the tubing together.Testing of the sample was not possible due to the device not being able to be filled with the suggested amount of water due to the breakage.The reported event could be confirmed, the break caused the device to be unable to function as intended; however, the root cause was not undetermined.The device history record for lot 30196000 was reviewed and the product was produced according to product specifications.All information reasonably known as of 06 jan 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
DH EF BALLOON TUBES PRODUCTS
Common Device Name
MIC-KEY JEJUNAL FEEDING TUBE KIT
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15946057
Report Number9611594-2022-00149
Device Sequence Number20667757
Product Code KNT
UDI-Device Identifier00350770954639
UDI-Public00350770954639
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K853197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model Number0230-14-3.0
Device Lot Number30196000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale
Patient Weight67 KG